Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 26, NWS Cleveland, OH

June 29, 2011

NWS Cleveland, OH issued this small craft advisory at Jun 29, 2011, 9:35 AM EDT. It took effect at Jun 29, 2011, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2011, 9:35 AM EDT (13:35 UTC)
In effect from
Jun 29, 2011, 10:00 AM EDT
Expired
Jun 29, 2011, 9:30 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WHUS71 KCLE 291335
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
935 AM EDT WED JUN 29 2011

LEZ147>149-292000-
/O.CAN.KCLE.SC.Y.0025.000000T0000Z-110629T2000Z/
/O.NEW.KCLE.SC.Y.0026.110629T1400Z-110629T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
935 AM EDT WED JUN 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 20 KNOTS AND 3
  TO 5 FOOT WAVES WILL CONTINUE THROUGH THE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT.

&&

$$

LEZ142>146-291445-
/O.CAN.KCLE.SC.Y.0025.000000T0000Z-110629T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
935 AM EDT WED JUN 29 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

HOWEVER...CHOPPY CONDITIONS WILL CONTINUE ON THE WEST HALF OF LAKE
ERIE THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 10 TO 15 KNOTS
AND WAVES OF 2 TO 4 FEET ARE EXPECTED TO CONTINUE THROUGH THE
AFTERNOON.

$$
2 follow-up statements
776 
WHUS71 KCLE 291855
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT WED JUN 29 2011

LEZ147>149-300200-
/O.EXT.KCLE.SC.Y.0026.000000T0000Z-110630T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
255 PM EDT WED JUN 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 20 KNOTS AND 3
  TO 5 FOOT WAVES WILL CONTINUE INTO THE EVENING HOURS. WINDS WILL
  DIMINISH AFTER SUNSET...ALLOWING WAVES TO SUBSIDE TO 2 TO 4
  FEET LATER THIS EVENING...AND TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD STAY IN PORT.

&&

$$
371 
WHUS71 KCLE 300130
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT WED JUN 29 2011

LEZ147>149-300230-
/O.CAN.KCLE.SC.Y.0026.000000T0000Z-110630T0200Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
930 PM EDT WED JUN 29 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS AND WAVES RESPONSIBLE FOR THE SMALL CRAFT ADVISORY
CONDITIONS HAVE NOW SUBSIDED. HIGH PRESSURE WILL NOW BEGIN TO
BUILD ACROSS THE LAKE AND PROVIDE GOOD WEATHER CONDITIONS ON
THURSDAY.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 7:29 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 29, 7:29 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
729 AM EDT WED JUN 29 2011

.SYNOPSIS...
HIGH PRESSURE OVER WISCONSIN WILL MOVE ACROSS OHIO TONIGHT AND
THURSDAY. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA FRIDAY
NIGHT FOLLOWED BY A COLD FRONT SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GRIDS UPDATED FOR CURRENT CONDITIONS AS GENERAL FORECAST CONTINUES
TO LOOK OKAY.

STILL CONCERNED THAT WE MAY NEED A SLIGHT CHANCE SHRA FOR EAST HALF
OF ERIE CO PA THIS MORNING WHILE SOME TROFINESS AND UPPER SUPPORT
EXIST ALONG WITH SOME LAKE ENHANCEMENT POSSIBLE. ON THE OTHER HAND
QUITE A BIT OF DOWNWARD MOTION SPREADING SE INTO THE AREA AROUND 12Z
TO COUNTER THE SUPPORT. DECISION WILL BE BASED ON BEST COLLABORATION
AND POTENTIAL ACTIVITY AT FORECAST RELEASE TIME.

REST OF TODAY WE WILL HAVE RISING UPPER HEIGHTS AND CONTINUED
DOWNWARD MOTION AS HIGH PRESSURE OVER WI MOVES SE TOWARD OH.
PLEASANT TEMPS WITH HIGHS FROM NEAR 80 IN THE EXTREME WEST TO MID TO
UPPER 60S IN EXTREME NE ERIE CO PA WITH PLENTY OF SUNSHINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE AND DRY CONDITIONS TO PREVAIL AT LEAST INTO FIRST HALF
OF THU NIGHT. ANOTHER COOL NIGHT TONIGHT AS WINDS CALM AND SKIES
REMAIN MOSTLY CLEAR ALTHOUGH SOME CIRRUS MAY SPREAD IN FROM THE NW
LATE. STILL SHOULD SEE LOWS FROM MID TO UPPER 50S WEST TO 46 TO 50
IN THE EXTREME EAST INLAND.

SOME MODELS CONTINUE TO SHOW SOME DYING CONVECTION DROPPING SE INTO
THE EXTREME NW PART OF THE CWA BY 12Z FRI. WILL ONLY SLIGHTLY ADJUST
POP TO BACK DOWN THREAT FOR SE PART OF THE CWA.

AIRMASS CONTINUES TO MOISTEN AND DESTABILIZE FRI WITH ADDITIONAL
CONVECTIVE DEVELOPMENT POSSIBLE...ESPECIALLY NEAR LAKE ERIE WHERE
BETTER DYNAMICS PRESENT. WARM FRONT CONTINUES TO LIFT THROUGH FRI
NIGHT WITH BEST THREAT FOR RAIN SHIFTING INTO THE NE PART OF THE CWA.

WEAKENING COLD FRONT MOVING INTO THE AREA SAT INTO SAT NIGHT WILL
HAVE LIMITED MOISTURE TO WORK WITH SO WILL STAY WITH JUST SMALL
CHANCE POPS. WHOLE CWA IN WARM SECTOR ON SAT SO SHOULD BE WARMEST
DAY. HIGHS COULD BE NEAR 90 FOR A GOOD PART OF THE AREA.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE FORECAST GETS TOUGHER BY EARLY NEXT WEEK. AS THE RIDGE ALOFT
FLATTENS...A COLD FRONT WILL DROP SOUTH ACROSS THE GREAT
LAKES...PROBABLY ON SATURDAY. THIS WEAK FRONT WILL BECOME STATIONARY
AND THEN MAY DRIFT BACK AND FORTH THROUGH THE EARLY AND MIDDLE
PORTION OF NEXT WEEK. THE AIR ON THE SOUTH SIDE OF THE FRONT WILL BE
QUITE WARM AND HUMID WITH THE AIR MASS ON THE NORTH SIDE OF THE
FRONT NOT AS STEAMY.

SO...THE FORECAST WILL BASED ON THE IDEA THAT THE FRONT WILL BE
SOUTH OF THE AREA ON SUNDAY WITH LESS CHANCE OF THUNDERSTORMS. BY
SUNDAY NIGHT AND MONDAY THE NEXT ROUND OF SHOWERS/STORMS COULD
DEVELOP AS THE FRONT BEGINS TO MOVE NORTH AS A WARM FRONT. THE FRONT
WILL PROBABLY BE BACK NORTH OF THE AREA TUESDAY AND WEDNESDAY WITH
WARM AND HUMID WEATHER RETURNING. OBVIOUSLY WE CANNOT RULE OUT A
SHOWER OR THUNDERSTORM UNDER THOSE CONDITIONS BUT THERE SHOULD BE
LESS OF A TRIGGER AND WILL LEAVE SHOWERS/STORMS OUT OF THE TUESDAY
FORECAST FOR NOW.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
STRATOCUMULUS ROTATING AROUND LOW PRESSURE OVER QUEBEC WILL
CONTINUE TO BRUSH EXTREME NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA TODAY. AREAS OF MVFR CEILINGS LIKELY THIS MORNING
OTHERWISE THE CLOUD DECK SHOULD BE VFR. THE NORTHWEST WIND WILL BE
A BIT GUSTY. ELSEWHERE FOR NORTHERN OHIO...FAIR WEATHER VFR
CUMULUS CLOUDS TODAY.

HIGH PRESSURE OVER THE MIDWEST WILL BUILD EAST BY TONIGHT AND
EVERYONE SHOULD BE CLEAR BY THIS EVENING.

OUTLOOK...NON-VFR CONDITIONS AT TIMES THIS WEEKEND AS THE NEXT
COLD FRONT MOVES THROUGH.

&&

.MARINE...
THE WIND WILL BE GRADUALLY DECREASING ON THE LAKE TODAY AND
ESPECIALLY TONIGHT...SO IT IS JUST A MATTER OF GETTING THE WIND AND
WAVES TO DECREASE BELOW SMALL CRAFT ADVISORY CRITERIA. THE GRADIENT
SHOULD REALLY START TO RELAX AND BEGIN TO BACK TO THE WEST BY LATE
MORNING OR AFTERNOON ON THE WEST HALF OF THE LAKE AND WILL ALLOW THE
SMALL CRAFT ADVISORY TO EXPIRE AT 10 AM FOR THE WEST HALF OF THE
LAKE. DEEP LOW PRESSURE OVER QUEBEC WILL KEEP THE GRADIENT UP ACROSS
THE EASTERN HALF OF THE LAKE AND THE WEST WIND IS STILL A LITTLE TOO
STRONG FOR MY LIKING AND WILL EXTEND THE SMALL CRAFT ADVISORY UNTIL
4 PM. THE ENTIRE LAKE SHOULD REALLY CALM DOWN BY THIS EVENING AND
TONIGHT AS THE SURFACE HIGH PRESSURE AREA BUILDS OVER THE LAKE.

WEAK WEATHER FEATURES WILL BEGIN TO AFFECT THE LAKE THIS WEEKEND.
THE SURFACE HIGH WILL MOVE OFF TO THE EAST. THE NEXT COLD
FRONT SEEMS ON SCHEDULE FOR SATURDAY. THE FLOW WILL BACK TO THE
SOUTHWEST AHEAD OF THE FRONT BY FRIDAY AND THEN VEER TO A NORTHWEST
OR EVEN A NORTH FLOW OVER THE WEEKEND. SINCE THE SYSTEMS ARE
WEAK...THERE WILL LIKELY NOT BE ENOUGH PROLONGED OR SIGNIFICANT WIND
TO CAUSE ANY PROBLEMS...OUTSIDE OF THE CHANCE FOR THUNDERSTORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     LEZ147>149.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
     LEZ142>146.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jun 29, 4:02 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
402 AM EDT WED JUN 29 2011

OHZ012-089-PAZ001-300815-
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
402 AM EDT WED JUN 29 2011

...MODERATE RISK OF RIP CURRENTS FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033-
036>038-047-PAZ002-003-300815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
SOUTHERN ERIE-CRAWFORD PA-
402 AM EDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.